What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 28, 2:43 PM EST, 36 minutes earlier.
Area forecast discussion, Jul 28, 2:43 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
343 PM EDT Sun Jul 28 2019
.SYNOPSIS...
Very warm and humid conditions will continue into midweek. A few
afternoon showers and thunderstorms are possible through Tuesday.
Rainfall should be more widespread on Wednesday as an upper trough
moves through. It will turn milder and drier by the end of the
week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 330 pm, isolated showers and thunderstorms have developed
in an uncapped airmass with 1000-1500 J/kg MLCAPE. So far,
forcing for ascent has been weak without much surface
convergence upon which to anchor updrafts. Going forward,
forcing is likely to increase ahead of an approaching midlevel
trough. We note strengthening updrafts ahead of this trough over
southwestern New York. It appears the better forcing may arrive
as the diurnal cycle is waning, so prospects for
severe/organized storms appear low, but cannot rule out an
isolated strong wind gust in the 21-02Z time frame.
Tonight, a few showers and thunderstorms may linger with weak baggy
troughing remaining in place, but coverage should decrease
significantly. It will be very mild in the moist airmass with a
light southerly flow. Some fog is possible once again in favored
areas.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
On Monday, we will see midlevel heights rise as the weak trough
exits, and 850 mb temps will warm as well, which could provide
somewhat of a cap. Despite this, ample instability is expected to
develop, with HREF mean suggesting 1500-2500 J/kg SBCAPE developing.
CAMs suggest isolated to widely scattered convection develops in the
afternoon despite the aforementioned limiting factors. Expect this
to be primarily focused over the higher terrain south of I-90,
especially the Catskills, but some could drift out into the valleys.
Flow throughout the troposphere is fairly weak so expect mainly
garden variety storms, although a couple of taller storms with
stronger wind gusts cannot be ruled out given the decent amount of
instability. Temperatures and dewpoints will likely be a couple
degrees warmer than Sunday, pushing a few points up near Heat
Advisory criteria (95F for 2 or more hours in NY). As of now, expect
this criteria to be limited enough in time and space to preclude
advisory issuance, but the midnight shift can reevaluate.
Any remaining showers or storms should quickly dissipate Monday
night, leaving another mild and muggy night. On Tuesday, a broad
midlevel trough will approach from the west. A plume of enhanced
deep-layer moisture with PWAT values of 1.50-2.00 inches will be
located along the leading edge of the height falls associated with
the trough. This plume will begin to approach our southern
Adirondack and western Mohawk Valley zones late in the day. Will
increase PoPs to likely category here. Heavy rain will be possible
given the moisture and mainly unidirectional flow parallel to the low-
level boundary. Elsewhere, ridging should mainly hold ahead of the
trough, leading to another hot and humid day. Heat Advisories may be
necessary in the Hudson Valley assuming upstream convective debris
is not too thick, and rainfall remains to the west. Can't totally
rule out an afternoon shower or thunderstorms areawide as ample
instability looks to develop once again.
We could still see some lingering periods of rainfall Tuesday night
as the trough continues to approach, but the intensity will likely
be lower given the loss of instability. Wednesday looks to be the
day with the most widespread precipitation across the area as the
moisture plume becomes centered over the forecast area. Expect
numerous showers and thunderstorms to develop with some locally
heavy rainfall possible due to the moisture and unidirectional flow
parallel to the low-level boundary. Temperatures will likely not be
as hot as Monday and Tuesday with more cloud cover and rainfall
around.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Coming soon.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Flying conditions are currently VFR for all sites, but regional
radar imagery is starting to show some showers and
thunderstorms starting to develop thanks to an approaching upper
level disturbance. Although flying conditions will mainly
remain VFR through the rest of the day with sct cigs around 6-8
kft, any brief shower or t-storm may lower visibility and
ceilings to MVFR and possibly IFR conditions. Any shower or
t-storm won't last very long (probably 30 min or less in
duration). Have included a TEMPO to account for this possibility
at KGFL, KALB and KPSF through the early evening hours. KPOU
should generally remain south of most of this activity, so will
only include just a VCSH for there. Southwest winds will 5 to 10
kts through the remainder of the day.
After this evening, skies will clear out and winds will become
light or calm for tonight. Some radiational fog may develop
late in the overnight at KGFL/KPSF, with MVFR/IFR conditions
possible.
After sunrise, any fog will dissipate and VFR conditions will
return for all sites for the day on Monday. Some sct clouds will
develop around 4-6 kft and some passing high clouds are possible
as well. South to southwest winds will be around 5 kts through
the day.
Outlook...
Monday Night: Low Operational Impact. NO SIG WX.
Tuesday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: High Operational Impact. Likely SHRA...TSRA.
Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
Very warm and humid conditions will continue into midweek with
minimum RH values mainly in the 45 to 55 percent range. A few
afternoon showers and thunderstorms are possible through
Tuesday. Rainfall should be more widespread on Wednesday as an
upper trough moves through. It will turn milder and drier by the
end of the week. Winds will remain rather light.
&&
.HYDROLOGY...
Scattered showers and thunderstorms are expected through this
evening. The storms are expected to be progressive enough to
preclude a flash flooding threat, though locally heavy rainfall
is possible. Any storms will be mainly isolated to widely
scattered on Monday. Scattered to numerous thunderstorms are
expected Tuesday mainly west of the Hudson Valley and Wednesday
areawide. Locally heavy rainfall is possible as PWAT values
increase to 1.50 to 2.00 inches along with potential of training
thunderstorms.
Please visit our Advanced Hydrologic Prediction Service /AHPS/
web page for specific area rivers and lakes observations and
forecasts.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...Thompson
NEAR TERM...Thompson
SHORT TERM...Thompson
LONG TERM...Speciale
AVIATION...Frugis
FIRE WEATHER...Thompson
HYDROLOGY...Thompson
Hazardous weather outlook, Jul 28, 2:49 PM EST, 30 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
349 PM EDT Sun Jul 28 2019
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-291100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
349 PM EDT Sun Jul 28 2019
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.
.DAY ONE...Through tonight.
Scattered thunderstorms are expected this afternoon and evening.
Some thunderstorms may contain gusty winds, frequent lightning and
locally heavy rain.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a chance of thunderstorms Monday through Wednesday, mainly
in the afternoon and evening. Locally heavy rainfall is possible
Tuesday mainly west of the Hudson Valley, and Wednesday areawide.
Heat indices on Monday and Tuesday may approach the mid 90s in the
Hudson Valley. A Heat Advisory may be needed.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 28, 1:27 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Albany NY
227 PM EDT Sun Jul 28 2019
NYZ038-281900-
Southern Herkimer-
227 PM EDT Sun Jul 28 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HERKIMER COUNTY...
At 226 PM EDT, a strong thunderstorm was located near Exeter Center,
or 11 miles northwest of Cooperstown, moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
This storm will be near...
Jordanville around 245 PM EDT.
Other locations impacted by this storm include Crains Corners,
Newville, Cullen, McCoon Crossing, Starkville, Deck, Smith Corners,
South Columbia, Schuyler Corners and Van Hornesville.
Torrential rainfall is also occurring with this storm, and may cause
localized ponding of water on roads.
LAT...LON 4302 7479 4288 7476 4286 7476 4290 7488
4284 7489 4282 7491 4290 7506 4289 7510
4287 7514 4286 7514 4286 7515 4287 7515
TIME...MOT...LOC 1826Z 247DEG 20KT 4283 7505
JPVSpecial weather statement, Jul 28, 2:52 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Albany NY
352 PM EDT Sun Jul 28 2019
NYZ040-048>050-282030-
Eastern Schenectady-Western Schenectady-Montgomery-Southern Saratoga-
352 PM EDT Sun Jul 28 2019
...A STRONG THUNDERSTORM WILL AFFECT SCHENECTADY...SOUTH CENTRAL
SARATOGA AND SOUTHEASTERN MONTGOMERY COUNTIES...
At 352 PM EDT, a strong thunderstorm was located near Amsterdam,
moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Amsterdam around 355 PM EDT.
Pattersonville-Rotterdam Junction around 415 PM EDT.
Glenville and Rotterdam Junction around 420 PM EDT.
Schenectady, Rotterdam, Scotia, Niskayuna, East Glenville, Alplaus
and Burnt Hills around 430 PM EDT.
Other locations impacted by this storm include Glenridge, Hoffmans,
Harding Crossing, Young Corners, Garrison Manor, Aqueduct,
Princetown, Woodruff Heights, Elnora and Schonowe.
This includes the following highways...
Interstate 88 near exit 25.
Interstate 90 between exits 25a and 27.
Interstate 890 between exits 1a and 8.
LAT...LON 4295 7432 4293 7379 4277 7383 4276 7393
4281 7432
TIME...MOT...LOC 1952Z 277DEG 17KT 4286 7424
KSLSpecial weather statement, Jul 28, 2:59 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Albany NY
359 PM EDT Sun Jul 28 2019
NYZ048-049-051-052-282045-
Eastern Albany-Eastern Schenectady-Western Schenectady-Western
Albany-
359 PM EDT Sun Jul 28 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SCHENECTADY AND
NORTHWESTERN ALBANY COUNTIES...
At 359 PM EDT, a strong thunderstorm was located over Delanson, or 10
miles west of Rotterdam, moving east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Duanesburg around 410 PM EDT.
Altamont around 425 PM EDT.
Rotterdam around 440 PM EDT.
Schenectady, Colonie, Scotia, Niskayuna and East Glenville around
445 PM EDT.
Other locations impacted by this storm include Carman, Gifford, West
Hill, Quaker Street, Aqueduct, Princetown, Maywood, Schonowe,
Dunnsville and Karner.
This includes the following highways...
Interstate 88 between exits 24 and 25.
Interstate 90 between exits 25 and 25a.
Interstate 890 between exits 2A and 9.
LAT...LON 4285 7388 4283 7388 4281 7386 4270 7384
4271 7417 4272 7417 4273 7418 4271 7418
4271 7420 4272 7423 4276 7426 4278 7425
4279 7425
TIME...MOT...LOC 1959Z 258DEG 13KT 4276 7417
KSLSpecial weather statement, Jul 28, 3:14 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Albany NY
414 PM EDT Sun Jul 28 2019
NYZ052>054-282100-
Eastern Albany-Western Rensselaer-Eastern Rensselaer-
414 PM EDT Sun Jul 28 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ALBANY AND
SOUTHWESTERN RENSSELAER COUNTIES...
At 414 PM EDT, a strong thunderstorm was located over Albany, moving
east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Rensselaer around 420 PM EDT.
East Greenbush and Menands around 425 PM EDT.
Wyantskill around 430 PM EDT.
West Sand Lake around 440 PM EDT.
Averill Park around 450 PM EDT.
Other locations impacted by this storm include Totem Lodge, Bleecker
Stadium, Slingerlands, Normansville, East Poestenkill, Hoag Corners,
West Albany, Eastmor, Karlsfeld and Millers Corners.
This includes the following highways...
Interstate 90 between exits 9 and 24.
Interstate 87 between exits 23 and 24.
Interstate 787 between exits 1 and 7.
LAT...LON 4263 7347 4255 7348 4261 7387 4270 7386
4270 7346
TIME...MOT...LOC 2014Z 275DEG 20KT 4265 7378
KSLNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843137, 843114, 843138, 843109, 843110, 843111, 843112, 843117, 843113, 843115, 843116, 843139, 843118, 843119, 843128, 843122, 843126, 843127, 843120, 843123, 843124, 843125, 843129, 843131, 843133, 843134, 843158, 843135.